MAUDE Adverse Event Report: NUVASIVE INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8787474
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Even though no product has been returned for evaluation alleged event was confirmed by a lateral radiograph provided.During further investigation it was identified due to patients bone quality surgeon decided to utilize rescue screws in conjunction with the self-centering awl not utilizing a guide, incidentally some of the screw heads were left proud which interfered with the lock rotation and lock fracture.Devices were replaced with another manufacturer product no patient injury has been reported.Labeling review: 'do not use self-centering awls without a drill guide.For freehand screw insertion where an awl is desired, use of the self-centering awl is required at all times to avoid incomplete or improper locking"."care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient"."only patients that meet the criteria described in the indications should be selected.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided".''potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)"."all implants should be used only with the appropriately designated instrument"."contraindications any conditions that preclude the possibility of fusion are relative contraindications.These include but are not limited to: cancer, fever, mental illness, alcoholism or drug abuse, osteoporosis or osteopenia''.
 
Event or Problem Description
On (b)(6) 2019 a patient underwent an anterior cervical discectomy fusion procedure at levels c3-7.As per reporter surgeon experienced difficulty with 4 out of 5 cams locks partially locking and the bottom cam lock detached from the plate.On (b)(6) 2019 during follow up radiographs identified both of the inferior screws had backed out with no reported patient symptoms.On (b)(6) 2019 a revision procedure took place where the plate was removed and replaced with another vendor¿s device with no reported issues or patient injury.

Brand Name
ARCHON ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8597914
Report Number2031966-2019-00192
Device Sequence Number13976172
Product Code KWQ
UDI-Device Identifier00887517202871
UDI-Public887517202871
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8787474
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1